Alert archive / Oregon / High Surf Advisories in 2009
High Surf Advisory 2, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Jan 4, 2009, 3:46 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 5, 2009, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 3:46 AM PST (11:46 UTC)
- In effect from
- Jan 5, 2009, 10:00 PM PST
- Expired
- Jan 5, 2009, 2:05 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Jan 4, 3:17 AM PST, 29 minutes earlier.
Area forecast discussion, Jan 4, 3:17 AM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST SUN JAN 4 2009
.SHORT TERM...THE NEXT FRONTAL SYSTEM IS MOVING TOWARDS THE
REGION. THIS FRONT WILL BRING RAIN AND SNOW TO THE AREA. EXPECT
SNOW LEVELS TO RISE DURING THE NIGHT AND MONDAY MORNING WITH
SNOW GRADUALLY CHANGING TO RAIN OVER MOUNTAINS AND EAST LOCATIONS.
BREEZY AND GUSTY CONDITIONS ARE EXPECTED FOR THE COAST AND OVER
KLAMATH AND LAKE COUNTIES WITH THIS SYSTEM.
AS THE WARM FRONT MOVES TOWARDS THE COAST...HIGH CLOUDS WILL
CONTINUE TO SPREAD OVER THE AREA THIS MORNING. TEMPERATURES HAVE
FALLEN INTO THE 20S AND LOW 30S MANY WEST SIDE LOCATIONS WITH
TEMPERATURES IN THE 5 TO 15 DEG RANGE EAST OF THE CASCADES. ALONG
THE COAST TEMPERATURES ARE IN THE 30 TO 34 DEGREE RANGE. HIGH
CLOUDS MOVING INLAND INTO COASTAL AREAS WILL HELP KEEP
TEMPERATURES FROM FALLING FURTHER. EXPECT AREAS OF FOG TO CONTINUE
FOR INLAND WEST SIDE VALLEYS WITH CLEARING BY MID TO LATE MORNING.
EXPECT PRECIPITATION TO BEGIN ALONG THE COAST MID TO LATE
AFTERNOON THEN SPREAD INLAND DURING THE EVENING AND OVERNIGHT.
WARM ADVECTION WILL ALLOW SNOW LEVELS TO RISE THROUGH THE NIGHT.
INITIALLY SNOW LEVELS ARE EXPECTED TO BE AROUND 3500 FEET FOR
INLAND AREAS. THEN AS A WARM LAYER FROM 5500 TO 8500 FT MSL MOVES
INTO THE AREA EXPECT SNOW LEVELS TO RISE ABOVE 6000 FEET WEST OF
THE CASCADES IN OREGON WITH SNOW LEVELS RISING MORE GRADUALLY TO
4500 TO 5500 FEET OVER THE CASCADES AND EAST SIDE EARLY MONDAY
MORNING. SNOW LEVELS WILL ALSO RISE MORE GRADUALLY OVER NORTHERN
CALIFORNIA AS WELL. THIS WILL BRING A MIX OF RAIN AND SNOW TO
THESE AREAS. ALSO THE SOUNDING PROFILES FROM THE 00Z NAM AND GFS
INDICATE A WARM LAYER WITH COLD AIR BELOW BRINGING THE CHANCE OF
FREEZING RAIN OR SLEET TO SOME AREAS BEFORE PRECIPITATION CHANGES
OVER TO RAIN...MAINLY OVER THE CASCADES AND FOR PORTIONS OF THE
SISKIYOU MOUNTAINS. EXPECT SOME MODERATE SNOW ACCUMULATIONS OVER
PORTIONS OF THE CASCADES ESPECIALLY FROM CRATER LAKE NORTH TONIGHT
INTO EARLY MONDAY MORNING.
WINDS WILL ALSO BE A CONCERN WITH BREEZY AND GUSTY WINDS ALONG THE
COAST. STRONGEST WINDS WILL BE ALONG THE COOS AND DOUGLAS COAST.
THE NAM AND GFS SHOW A SOUTHERLY 925 MB JET OF 55 TO 65 KT MOVING
INTO THE COAST AROUND MIDNIGHT. EXPECT SURFACE WINDS TO BE AROUND
25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGEST WINDS AND GUSTS
WILL OCCUR OVER HEADLANDS. WINDS WILL DECREASE EARLY MONDAY
MORNING. INLAND...THIS FRONT WILL BRING GUSTY WINDS TO NORTHERN
KLAMATH AND TO LAKE COUNTY LATE SUNDAY NIGHT INTO MONDAY MORNING.
WINDS ARE EXPECTED TO BE STRONGEST IN CENTRAL LAKE COUNTY NEAR
SUMMER RIM.
BEHIND THE WARM FRONT...A WEAK COLD FRONT WILL PUSH THROUGH THE
AREA LATE MONDAY MORNING INTO THE EARLY AFTERNOON. LITTLE COLD AIR
IS EXPECTED WITH THIS FRONT THOUGH. PRECIPITATION WILL BECOME
LIGHT AND SHOWERY LATE MONDAY AFTERNOON INTO THE EVENING.
THEN ANOTHER WARM FRONT FRONT ARRIVES TUESDAY...GRADUALLY LIFTING
NORTH ON WEDNESDAY...FOLLOWED BY A COLD FRONT PASSAGE EARLY
THURSDAY MORNING. EXPECT CONTINUED RAIN AND SNOW MIX TUESDAY
THROUGH THURSDAY...WITH MOST AREAS SEEING RAIN TUESDAY AFTERNOON
THROUGH WEDNESDAY. SNOW LEVELS WILL LOWER AGAIN BEHIND THE COLD
FRONTAL PASSAGE THURSDAY INTO THURSDAY NIGHT.
&&
.AVIATION...VFR EXCEPT FOR AREAS OF IFR IN VALLEY FOG IN THE
ROGUE...ILLINOIS...APPLEGATE AND UMPQUA VALLEYS HROUGH ABOUT 18Z.
VFR THEREAFTER THROUGH SUNDAY EVENING. A WARM FRONT WILL BRING RAIN
TO THE COAST SUNDAY AFTN WITH RAIN AND SNOW SPREADING INLAND
SUNDAY EVENING FROM THE CASCADES WEST THEN SPREADING EAST OF THE
CASCADES OVERNIGHT. THIS WILL PRODUCE WIDESPREAD MTN OBSCURATION
AND MVFR CIGS/VIS WITH INCREASING UPPER WINDS. AREAS OF LOW LEVEL
WIND SHEAR LIKELY...ESPECIALLY FOR LOCATIONS ALONG THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ021-ORZ022.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM PST MONDAY FOR
ORZ030-ORZ031.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST
MONDAY FOR ORZ027.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM TO
4 PM PST THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST
MONDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
CCHazardous weather outlook, Jan 3, 4:50 PM PST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 450 PM PST SAT JAN 3 2009 ORZ021-022-041500- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 450 PM PST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A FROST ADVISORY REMAINS IN EFFECT FROM 10PM THROUGH MIDNIGHT...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FROST ADVISORY REMAINS IN EFFECT THROUGH 9AM SUNDAY...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:30 PM PST | Gale Warning | MFR | 35 hr | |
| Jan 3, 8:30 PM PST | Hazardous Seas Warning | MFR | 49 hr | |
| Jan 4, 2:50 AM PST | Small Craft Advisory for Winds | MFR | 13 hr | |
| Jan 4, 2:50 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 13 hr | |
| Jan 4, 3:18 AM PST | Wind Advisory | MFR | Klamath, Lake | 12 hr |
| Jan 4, 3:28 AM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 33 hr |
Nearby
High Surf Advisories in Oregon, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.